Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Recommended Posts

mariam    1

About an hour ago I came across a site that provided guidance to physicians. The guidance entailed informing the recipients of sinemet of possible side effects. Two of those side effects resonated with me - depression and suicide idealization. I took my precious wife to three different neurologists. Not one mentioned these side effects. NOT ONE!!! I blame myself for not reading the small print that comes with the medication (at this point I do not know if these are even identified in the material). As you stated, the nonmotor symptoms of PD will have a bigger impact on the quality of ones life than the motor symptoms. I would encourage you to make a discussion of these side effects to be integral with the very first visit. I would even further suggest that the caregiver be taken aside and informed of the warning signs of these side effects. Unfortunately, as the care giver for my precious wife, I focused on the motor symptoms.  For the rest of my life I will suffer for not paying enough attention to the nonmotor symptoms.   I presume you can guess why.  

Share this post


Link to post
Share on other sites
Dr. Okun    409

Thanks for the note. In my experience Sinemet does not cause depression or suicidality; it is the PD itself and levodopa and other treatments (antidepressants and also TMS, ECT) can be used.  Hope that gives you some piece of mind and hang in there.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×